Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 82, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 30, 2012, 1:20 PM CDT for Dale County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2012, 1:20 PM CDT (18:20 UTC)
- Expired
- Mar 30, 2012, 2:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Dale County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1243 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
899
WUUS52 KTAE 301820
SVRTAE
ALC045-301900-
/O.NEW.KTAE.SV.W.0082.120330T1820Z-120330T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
120 PM CDT FRI MAR 30 2012
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DALE COUNTY IN SOUTHEAST ALABAMA...
* UNTIL 200 PM CDT
* AT 115 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
DILLARD...AND MOVING EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DILL...PHILLIPS CROSSROAD...BEAMON...ARGUTA...ASBURY...DYKES
CROSSROADS...SKIPPERVILLE...ROBERTS CROSSROADS...WARD BRIDGE AND
ECHO
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
&&
LAT...LON 3146 8545 3149 8572 3160 8572 3162 8563
3162 8547
TIME...MOT...LOC 1820Z 260DEG 15KT 3152 8567
$$
44-LERICOS2 follow-up statements
732
WWUS52 KTAE 301836
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
136 PM CDT FRI MAR 30 2012
ALC045-301900-
/O.CON.KTAE.SV.W.0082.000000T0000Z-120330T1900Z/
DALE AL-
136 PM CDT FRI MAR 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR NORTH CENTRAL DALE COUNTY...
AT 131 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING HALF DOLLAR SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF
70 MPH. THIS STORM WAS LOCATED NEAR BEAMON...MOVING EAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ARGUTA...ASBURY...DYKES CROSSROADS...SKIPPERVILLE...ROBERTS
CROSSROADS...WARD BRIDGE AND ECHO
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY!
&&
LAT...LON 3148 8565 3157 8566 3162 8559 3162 8547
3146 8545
TIME...MOT...LOC 1836Z 260DEG 15KT 3153 8559
$$
44-LERICOS488
WWUS52 KTAE 301856
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
156 PM CDT FRI MAR 30 2012
ALC045-301906-
/O.EXP.KTAE.SV.W.0082.000000T0000Z-120330T1900Z/
DALE AL-
156 PM CDT FRI MAR 30 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL DALE COUNTY WILL
EXPIRE AT 200 PM CDT...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3148 8565 3157 8566 3162 8559 3162 8547
3146 8545
TIME...MOT...LOC 1856Z 260DEG 15KT 3154 8549
$$
44-LERICOSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 10:23 AM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Mar 30, 10:23 AM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1123 AM EDT Fri Mar 30 2012 ...Scattered showers and thunderstorms expected this afternoon... .UPDATE... A few upper level disturbances depicted on this mornings RUC and satellite analysis have generated showers and thunderstorms across portions of the northeastern Gulf of Mexico, the Deep South, and offshore of the Texas coastline. Expect the disturbances across the northeastern Gulf and the Mississippi/Alabama region to be the main players in our disturbed weather pattern for the next 12 to 24 hours. As morning clouds scatter, instability will increase area wide under rather deep southerly flow. The weak low level wind max associated with the disturbance over the Deep South will just skirt the northwest corner of our local area, keeping low level wind shear (thus any tornado threat) very low to negligible. Deep layer shear around 30 to 40 knots is not incredibly impressive but could support a few organized storms with strong updrafts. Small surface to mid-level theta-e differences, modest expected storm motion, and unimpressive mid-level lapse rates will limit any severe wind threat, outside of the collapsing updrafts in any strong storms that may develop. Cool mid-level temperatures (-15C) and moderate instability in the hail growth zone will make small hail possible in more organized, stronger storms. Overall the severe potential is very low, but an isolated strong storm or two could be possible, especially across southeast Alabama and southern Georgia later this afternoon. Scattered showers will linger through the evening especially across our Alabama and Georgia counties, closer to the upper disturbance. && .AVIATION... Low clouds/fog will continue to burn off this morning with VFR developing for all sites by the mid morning. Next focus will shift towards chances of TSRA ahead of disturbance moving across the central Gulf Coast states. This system should bring scattered to widespread showers/thunderstorms into the FL panhandle and sern AL by the early to mid afternoon...spreading eastwards through the rest of the day. Will maintain PROB or TEMPO groups accordingly. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 82 63 80 60 88 / 50 40 40 10 20 Panama City 77 66 79 66 80 / 70 30 30 10 10 Dothan 78 62 84 61 87 / 70 50 30 10 20 Albany 81 63 83 60 88 / 60 50 40 10 20 Valdosta 84 62 80 59 89 / 30 30 50 10 20 Cross City 86 63 81 60 86 / 20 30 40 10 20 Apalachicola 76 66 77 65 80 / 60 30 30 10 10 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...None. GM...None. && Harrigan/Evans
Hazardous weather outlook, Mar 30, 3:22 AM CDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 422 AM EDT FRI MAR 30 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-311000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 422 AM EDT FRI MAR 30 2012 /322 AM CDT FRI MAR 30 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE THIS MORNING OR EARLY THIS AFTERNOON. THE STORMS SHOULD INITIALLY FORM IN THE AXIS OF DEEPER MOISTURE FROM SOUTHERN ALABAMA AND THE WESTERN FLORIDA PANHANDLE SOUTHWARD INTO THE GULF OF MEXICO. EVENTUALLY THE SCATTERED THUNDERSTORMS WILL MAKE PROGRESS INTO PARTS OF SOUTHWEST GEORGIA AND THE FLORIDA BIG BEND TONIGHT. A FEW OF THE STORMS COULD PRODUCE SOME GUSTY WINDS OR HAIL...BUT A HIGHLY ORGANIZED THREAT OF SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE THIS WEEKEND. AFTER A DRY MONDAY...MORE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY AHEAD OF AN ADVANCING COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...HOWEVER ANY REPORTS REGARDING THUNDERSTORMS WOULD BE APPRECIATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 08-LAMERS
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 2:41 AM CDT | Dense Fog Advisory | TAE | Coffee, Dale, Geneva, Houston | 5 hr |
| Mar 30, 5:55 PM CDT | Tornado Warning | TAE | Coffee, Geneva | 25 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.